PERFUSION SYSTEMS DLP LEFT HEART VENT CATHETER; CATHETER, CANNULA AND TUBING, VASCULAR, CARDIO
Back to Search Results |
| Model Number |
12110 |
| Medical Device Problem Code |
Material Deformation (2976)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
09/22/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
Medtronic received information that at an unspecified time, this dlp left heart vent catheters had an issue and does not retain its shape despite the presence of the metal rod.Failure to maintain the desired shape leads to a risk of heart injury (pulmonary vein, left atrium or left ventricle) in 2-year-olds.The problem recurred 2 times in a row and 8 cannulas were opened out of the 10 contained in a box, and all had the same defect.The surgeon had to change the batch number (not communicated) in order to complete the procedure successfully.There were no clinical consequences for the child., and no adverse patient effect reported with this event.
Additional Manufacturer Narrative
Update to b5: medtronic received information that prior to use of these dlp left heart vent catheters, it was reported that the devices did not retain their shape despite the presence of the metal rods.It was stated that a failure to maintain the desired shape could lead to a risk of heart injury (pulmonary vein, left atrium or left ventricle) in 2-year-olds.The problem recurred 2 times in a row and 8 cannulae were opened out of the 10 contained in a box, and all had the same defect.The surgeon had to change the batch number in order to complete the procedure successfully.There was no patient involvement, so no adverse effect occurred.Correction d4: expiration date added.Correction h4: device mfg date added.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.